Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Note on the residues of the singularities of a Riemannian foliation


Author: Xiang Ming Mei
Journal: Proc. Amer. Math. Soc. 89 (1983), 359-366
MSC: Primary 53C12; Secondary 57R30
DOI: https://doi.org/10.1090/S0002-9939-1983-0712652-7
MathSciNet review: 712652
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize the result of Lazarov and Pasternack [3] on the residues of the singularities of a Riemannian foliation and give an explicit formula of the residues of the connected components of the singular set of a Riemannian foliation without any restriction on the dimension of the connected components of its singular set. This formula is also the generalization of the residues formula of the zero set of the Killing vector field due to Baum and Cheeger [6].


References [Enhancements On Off] (What's this?)

  • [1] P. Baum and R. Bott, Singularities of holomorphic foliations, J. Differential Geom. 7 (1972), 279-342. MR 0377923 (51:14092)
  • [2] P. Baum, Structure of foliation singularities, Adv. in Math. 15 (1975), 361-374. MR 0377125 (51:13298)
  • [3] C. Lazarov and J. Pasternack, Residues and characteristic classes for Riemannian foliations, J. Differential Geom. 11 (1976), 599-612. MR 0445514 (56:3854)
  • [4] S. Nishikawa, Residues and characteristic classes for projective foliations, Japan. J. Math. 7 (1981), 45-108. MR 728329 (85b:57034)
  • [5] S. Kobayashi, Transformation groups in differential geometry, Springer-Verlag, Berlin, 1972. MR 0355886 (50:8360)
  • [6] P. Baum and J. Cheeger, Infinitesimal isometries and Pontrjagin numbers, Topology 8 (1969), 173-193. MR 0238351 (38:6627)
  • [7] J. Pasternack, Foliation and compact Lie group action, Comment. Math. Helv 46 (1971), 467-477. MR 0300307 (45:9353)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C12, 57R30

Retrieve articles in all journals with MSC: 53C12, 57R30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0712652-7
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society